# SDR P4Y2008F00003

- Difficulty date: August 13, 2008
- Submitted: November 3, 2008
- Operation: Air carrier
- Aircraft: N962BW
- Make and model: Casa C212200
- Aircraft serial: 290
- Engine: Garrtt TPE331*
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Part number: 31021706
- Condition: Damaged
- Location: Nr 1 Engine
- Part time: 10,781 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

DURING FLT, ON APPROACH CREW REPORTED THE NR ONE ENGINE MADE A LOUD NOISE FOLLOWED BY SHUTDOWN AND FEATHERING OF THE PROP.  MX FOUND THE PROP TO PULL THROUGH WITH LITTLE EFFORT AND THE ENTIRE ROTATING GROUP TURNS.  FURTHER INSPECTION REVEALED PIECES MISSING FROM THE THIRD TURBINE WHEEL.  MX REPLACED THE ENGINE AND RETURNED THE AIRCRAFT TO SERVICE.  NO EXTERNAL DAMAGE TO THE ENGINE OR AIRCRAFT STRUCTURE OCCURRED.  TEARDOWN OF THE ENGINE INDICATED THE FIRST STAGE WHEEL HAD A BLADE FRACTURE CAUSING SIGNIFICANT DAMAGE IN THE HOT SECTION AND HAS ALSO CAUSED THE MAIN SHAFT TO WHIP, CAUSING DAMAGE TO THE COMPRESSOR SECTION ALSO.  THE FAILED BLADE AND REQUESTED PARTS HAVE BEEN SENT TO HONEYWELL FOR INVESTIGATION.
